It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2008, 11:54 PM   #1
Member
(female)
 
Join Date: Aug 2008
Location: michigan, usa
Posts: 51
brattybratteddi HB User
Question

One thing that my doctor has told me is to watch with taking the actos, januvia and the increase of glucotrol is to watch for symptoms of low blood sugar symptoms. My question and she has never been really able to answer for me what are symptoms of either high sugar levels? or low sugar levels? What should I watch for to know which symptom is for low or high? Far as I know I have never had any symptoms of diabeties so I really don't know what to look for.

 
Sponsors Lightbulb
   
Old 09-04-2008, 05:33 AM   #2
Veteran
(male)
 
Join Date: Oct 2006
Location: Orwigsburg, PA, USA
Posts: 435
tfkeel HB User
Re: Question

symptoms of low blood sugar:

nervousness, sweating, palpitations, feeling extremely hungry, trembling, weakness, lightheadedness, sometimes being irascible

symptoms of high blood sugar:

thirst, excessive urination, fatigue, blurred vision, weight loss, poor wound healing, rashes and infections such as yeast

the symptoms of low blood sugar are acute... they come on right away, and are gone after you eat....

the symptoms of high blood sugar are more chronic, and sometimes require a few days to clear. They also, in some people, only happen at extremely high sugars. Like yourself, "beginner" diabetics
sometimes have never had symptoms.

Most diabetics don't get low blood sugar unless they are on insulin and overshoot. Although it can happen with oral meds, too.

Last edited by tfkeel; 09-04-2008 at 05:46 AM.

 
Sponsors Lightbulb
   
Old 09-04-2008, 07:49 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,555
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Question

Actually, the sulfonyureas can very easily cause low blood sugar. TF gave you most of the symptoms to watch for. You can also just get very "spacey", or even just giggly for no reason. But symptoms vary from person to person, and can vary in the same person from low to low.

Any time you suspect you have low blood sugar, just test...that'll tell you. And, if your blood sugar is lower than 70, treat with 15 g of carbs, wait 15 minutes and test again. If you're still below 70, repeat the process, but be sure to wait the 15 minutes and retest...otherwise you'll end up overtreating and have high blood sugar. If your blood sugar is around 70, but it's not close to a meal, eat a snack anyway.

You will definitely need to keep your meter with you at all times.

Ruth

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 11:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 01:10 PM
Question on behavior with certain substances in post-Detox life tyler7 Addiction & Recovery 4 10-15-2004 07:03 AM
Silly question -T- Asthma 4 10-06-2004 10:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 05:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!